Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
lou93

Is it Yasmin causing GIGANTIC pimples?! Please help!!

Recommended Posts

Hi (first off, i hope i posted this in the right place, i literally joined 5 minutes ago!! Very sorry if it is not :redface: )

I am a 16 year old girl and over the past few years have began suffering with acne on the forehead and around the mouth area, i wouldn't say it was severe but it was enough that it bothered me, so was presribed duac which cleared it up but then stopped working.

Nearly 2 months ago i was prescribed Yasmin birth control pill for this as spots were put down to hormones. I am now halfway through my second set of pills and it has done a great job on my forehead which is pretty much clear now (not so much around the mouth area but hopefully that will change within the next few months).

Now though, i keep waking up with HUGE spots!!! At the moment i have 3 on one cheek and another on my chin which i know doesnt sound alot but they really are big!! Its not the type of spots you get when you have acne as they spread out from eachother but its worrying me as for me spots do tend leaves scars on my face and the bigger the spot the worse the scar! :(

The question i have is: is it the Yasmin Pill that is causing these? Or could it be down to stress as it is the middle of the exam period?

If any of you have any experiences with this i really would appreciate any advice...

thank you :)

(sorry if i rambled on i just wanted to make sure i gave all the information ;) )

Share this post


Link to post
Share on other sites

Hi there

Lots on things can cause the onset of scarring acne, incl. birth control pills. With 'scarring' type acne- it can progressively worsen and sometimes it can take months to see a skin specialist for treatment and advice- Dermatologist.

Advice make an appointment with a Derm (you can likely get a referal via your GP if necc). They will likely prescribe oral treatment:

1. Tetracycline antibiotic (E.g Doxycycline, Minocycline, Tetracycline)

2. Macrolide antibiotic (E.g Erythromycin)

3. Isotretinoin (E.g. Accutane) - for severe resistant acne only.

Do conduct some research on this forum and external websites prior to your appointment as all the above treatments have known side effects, particularly Accutane.

Best, Shantelle

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×